Alert archive / Ohio / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, WV

July 19, 2011Perry County, Ohio

NWS Charleston, WV issued this special weather statement at Jul 19, 2011, 4:39 PM EDT for Perry County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2011, 4:39 PM EDT (20:39 UTC)
Expired
Jul 19, 2011, 5:30 PM EDT
In force
51 min
Issued by
NWS Charleston, WV

County Perry County, OH

The radar

The Charleston,WV radar (KRLX), 141 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1414 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WWUS81 KRLX 192039
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 PM EDT TUE JUL 19 2011

OHZ066-067-075-192130-
ATHENS OH-MORGAN OH-PERRY OH-
439 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ATHENS...SOUTHERN PERRY
AND WESTERN MORGAN COUNTIES...

AT 438 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHAWNEE...
MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 

THIS STORM WILL BE NEAR RENDVILLE AROUND 445 PM...HEMLOCK AROUND 450
PM...GLOUSTER AROUND 510 PM...TRIMBLE AROUND 515 PM...JACKSONVILLE
AROUND 520 PM AND CHAUNCEY AROUND 530 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8186 3930 8222 3948 8228 3947 8218
      3955 8217 3955 8226 3956 8227 3959 8227
      3959 8231 3975 8236 3977 8207

$$

14

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:57 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 19, 3:57 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT TUE JUL 19 2011

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE...WITH HOT AND HUMID CONDITIONS...WILL
BUILD OVER THE AREA THROUGH THE WEEK...WITH LESS THUNDERSTORM
ACTIVITY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
CONTINUE HEAT ADVISORY IN WEST THIS AFTERNOON.
UPPER LEVEL HIGH RIDGES EASTWARD OVER OUR AREA THROUGH
WEDNESDAY...WITH WARMING AND DRYING ALOFT. ALTHOUGH STILL
TECHNICALLY IN NORTHWEST FLOW ALOFT...THE RING OF FIRE LOOKS TO
SHIFT NORTH OF THE AREA BY WEDNESDAY. ACTUALLY THE DRYING ALOFT
BEGINS LATER THIS AFTERNOON OVER THE OHIO VALLEY...AND WHILE ENOUGH
LOW LEVEL MOISTURE REMAINS FOR MORE SCATTERED THUNDERSTORM ACTIVITY
THIS AFTERNOON AND EVENING...THE PROSPECTS FOR ANOTHER NOCTURNAL MCS
DROPPING ACROSS THE AREA LOOK SLIM. THUS...WILL GO WITH MAINLY
SCATTERED STORMS THROUGH THE EVENING...THEN DROPPING POPS FOR MOST
OF THE NIGHT. MODEL GUIDANCE SUGGESTS A STRATUS CLOUD FIELD
DEVELOPING LATER TONIGHT UNDER A MORE STABLE LAYER ALOFT. THIS WILL
BREAK UP WITH HEATING ON WEDNESDAY...WITH ONLY A TOKEN AFTERNOON
CHANCE FOR A THUNDERSTORM GIVEN THE SILL HIGH LOW LEVEL
MOISTURE...ESPECIALLY MOUNTAINS.

MUGGY TONIGHT AND HAZY...WITH SOME FOG...ESPECIALLY WHERE GROUND
REMAINS WET FORM TODAYS RAIN. GOING A BIT ABOVE GUIDANCE FOR TEMPS
TONIGHT.

ON WEDNESDAY...WARMER TEMPS ESPECIALLY WEST. WILL REISSUE THE HEAT
ADVISORY FOR THE SAME AREA AS TODAY. EXPECT MORE SUNSHINE WEDNESDAY
AFTERNOON AS COMPARED TO TODAY. WILL NOT EXTEND THE HEAT ADVISORY
FURTHER EAST AS THE DEWPOINTS WILL BE SLIGHTLY LOWER WITH SOME
MIXING ALOFT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
5H RIDGE IN PLACE OVER THE MISSISSIPPI VALLEY WITH MINOR
DISTURBANCES RIPPLING THROUGH WEST TO NORTHWEST FLOW. BOTH THE 12Z
GFS AND NAM MODELS HINT SLIGHT DRYING AT THE MID LEVELS THURSDAY
NIGHT INTO FRIDAY WITH SUBTLE INFLUX MOISTURE.

HEAT AND HUMIDITY WILL REMAIN THE MAIN WEATHER FEATURE. USED A
DIURNAL TREND IN INCREASING POP...CONCENTRATING AREAL COVERAGE CLOSER
TO THE EASTERN MOUNTAINS.

FOR TEMPS...MAV GUIDANCE STILL SHOWING A WARM BIAS...WITH A LESSER
PRONOUNCED BIAS SHOWN IN THE MET GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GFS AND ECMWF CONTINUED TO SHOW DIFFERENCES IN THE EXTENDED
PERIOD. HPC LEANED CLOSER TO THE LATEST ECMWF AND ECMWF ENSEMBLES.
FAIRLY LOW CONFIDENCE IN THE MODELS IN THE EXTENDED PERIOD IN
THIS CONTINUED WEAK FLOW REGIME. THUS...USED HPC GUIDANCE TO
POPULATE GRIDS WITH ONLY A FEW MINOR ADJUSTMENTS.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THRU 18Z WEDNESDAY...
MVFR BECOMING VFR CEILINGS BY 21Z...THEN MVFR CEILINGS REDEVELOPING
AFTER 05Z...BECOMING VFR SCT-BKN CU AFTER 15Z WEDNESDAY.

JUST SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...DISSIPATING
WITH THE LOSS OF HEATING. MAINLY ISOLATED TO WIDELY SCATTERED
AFTERNOON MOUNTAIN THUNDERSTORMS WEDNESDAY.

EXPECT GENERAL MVFR IN HAZE TONIGHT...WITH LOCALLY MVFR TO IFR VALLEY
AND RIVER FOG 06Z TO 12Z...ESPECIALLY WHERE GROUND IS WET FROM RECENT
RAIN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM TO LOW.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF STORMS TO AFFECT
INDIVIDUAL SITES...AND THEIR ASSOCIATED MVFR/IFR CEILINGS AND
CONVECTION NOT CERTAIN. FOG TONIGHT MAY BE LESS EXTENSIVE IF CLOUDS
PREVAIL.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  L    L    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  L    L    M    M    H    M    L    M    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    L    M    M    M    L    L
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
CKB CONSISTENCY  H    H    M    M    L    L    L    L    M    M    H    M

AFTER 18Z WEDNESDAY...
IFR POSSIBLE IN EARLY MORNING FOG ESPECIALLY WHERE IT RAINS EARLIER
ON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>009-014.
     HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR WVZ005>009-
     014.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
     HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR OHZ066-067-
     075-076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
     HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...MDP/JMV
NEAR TERM...JMV
SHORT TERM...KMC
LONG TERM...KMC
AVIATION...JMV
Hazardous weather outlook, Jul 19, 4:24 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
424 AM EDT TUE JUL 19 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-200830-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PUTNAM-
424 AM EDT TUE JUL 19 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH
TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS THE HEAT WAVE CONTINUES WEDNESDAY THROUGH SUNDAY...HEAT
ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ010-011-013-015>020-024>031-200830-
PLEASANTS-TYLER-LINCOLN-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
424 AM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
THE MAIN THREATS ARE DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS THE HEAT WAVE CONTINUES WEDNESDAY THROUGH SUNDAY...HEAT
ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ032>040-046-047-200830-
DICKENSON-BUCHANAN-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
424 AM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
THE MAIN THREATS ARE DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 19, 3:59 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
359 PM EDT TUE JUL 19 2011

WVZ019-020-028>030-038-039-192100-
BRAXTON WV-DODDRIDGE WV-GILMER WV-LEWIS WV-RITCHIE WV-UPSHUR WV-
WEBSTER WV-
359 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT GILMER...LEWIS...NORTH CENTRAL
WEBSTER...NORTHEASTERN BRAXTON...SOUTHEASTERN RITCHIE...SOUTHERN
DODDRIDGE AND SOUTHWESTERN UPSHUR COUNTIES...

AT 357 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF GLENVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR LINN...ALUM BRIDGE...BALDWIN...AND GLENVILLE
AROUND 405 PM...CAMDEN AROUND 410 PM...SAND FORK...AND JACKSON MILL
AROUND 415 PM...WESTON AROUND 420 PM...SAND RUN AND STONEWALL JACKSON
LAKE STATE PARK AROUND 425 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
68 AND 103.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3874 8020 3875 8024 3869 8028 3854 8049
      3910 8103 3935 8067 3921 8053 3918 8056
      3917 8059 3914 8052 3914 8044 3881 8011

14
Special weather statement, Jul 19, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 PM EDT TUE JUL 19 2011

OHZ066-067-075-192130-
ATHENS OH-MORGAN OH-PERRY OH-
439 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ATHENS...SOUTHERN PERRY
AND WESTERN MORGAN COUNTIES...

AT 438 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHAWNEE...
MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RENDVILLE AROUND 445 PM...HEMLOCK AROUND 450
PM...GLOUSTER AROUND 510 PM...TRIMBLE AROUND 515 PM...JACKSONVILLE
AROUND 520 PM AND CHAUNCEY AROUND 530 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8186 3930 8222 3948 8228 3947 8218
      3955 8217 3955 8226 3956 8227 3959 8227
      3959 8231 3975 8236 3977 8207

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:35 PM EDTSpecial Weather StatementRLXWirt, Wood25 min
Jul 18, 10:19 PM EDTSpecial Weather StatementRLXTucker56 min
Jul 19, 5:36 AM EDTSpecial Weather StatementRLXDoddridge, Harrison, Tyler54 min
Jul 19, 6:45 AM EDTSpecial Weather StatementRLXBarbour, Doddridge, Lewis, Pleasants, Ritchie, Upshur60 min
Jul 19, 10:00 AM EDTSpecial Weather StatementRLXNicholas90 min
Jul 19, 2:46 PM EDTHeat AdvisoryRLXBoone, Cabell, Calhoun, Jackson, Kanawha, Lincoln and 11 more29 hr
Jul 19, 3:59 PM EDTSpecial Weather StatementRLXDoddridge, Gilmer, Lewis, Upshur61 min
Jul 19, 7:29 PM EDTSpecial Weather StatementRLXWayne61 min
Jul 18, 8:12 PM EDTSpecial Weather StatementRLXAthens, Meigs63 min
Jul 18, 8:15 PM EDTSevere Thunderstorm WarningRLXAthens, Jackson, Meigs, Vinton60 min
Jul 18, 9:30 PM EDTSpecial Weather StatementRLXJackson30 min
Jul 18, 10:03 PM EDTSpecial Weather StatementRLXJackson, Lawrence72 min
Jul 19, 5:25 PM EDTSpecial Weather StatementRLXAthens, Meigs65 min
Jul 19, 6:29 PM EDTSpecial Weather StatementRLXLawrence61 min
Jul 19, 7:35 PM EDTSpecial Weather StatementRLXPerry25 min

Nearby

Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.